Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. » shelliR

Posted by Lorraine on September 13, 2001, at 11:53:33

In reply to Re: Update Lorainne, Elizabeth, et. al. » Lorraine, posted by shelliR on September 12, 2001, at 22:21:30


Insecurity about being alone?
> Thinking something is wrong with me because none of my relationships worked out and not even certain that I want to try again. The old shame thing again.

I'm sorry to hear that. I know first hand how difficult shame can be to deal with.

> Did you go to Arizona on the same trip? Interesting. I've never been to Sedona, but many people have told me it's very magical. What was it that you didn't like about it?

Well, I loved the place we ended up staying at (don't remember the name--some exclusive resort type of place that my airline friend got for a song). Otherwise, I just wasn't inspired by the rest of Sedona--the landscape did not send me (it reminded me of California desert but red) and I missed the culture of Sante Fe. I am definately in the minority. I've been to Phoenix and it was OK. I've been on Lake Powell and that was beautiful.

> On the topic of art, I would miss the general lack of culture there, not much music, independent film, concerts besides the opera. It is increasing, but it feels pretty much a void after all the access in D.C. and the closeness to NYC. I actually don’t go to NY very often

I lived in DC for a summer as a law intern. Loved it. Might not want to live there because I suspect it's a bit provicial for all it's big city trappings--at least it was then (25 years ago).

(hey, you want to meet me in santa fe next summer? :-) )

I thought you didn't like meeting psychobabblers;-). I don't know how our summer plans are shaping up (what with the kids and all summer gets crazy). But I might go to the east coast next summer. If I do, we might get together.

> I don't see it as a good place for my type of work. They would have to be quick, tacky pictures, because I don't think people on vacation would find it important to spend several hours with a photographer while on vacation.

You're right.
My niece once had a school picture done in what looked to me like the alps behind her. Very bizarre background for a school photo. I always wonder: "what are these photographers thinking?" Are California school pictures as strange?

Yes, very strange. No Alps thought, but I have not gotten a good picture of the kids from the school photographer.

> I think nardil is a great antidepressant, and since you obviously respond to MAOIs (based on your parnate experience), I think you *should * be very optimistic. And since your body is so sensitive, you probably are perceiving some AD effect.
> >

One hopes.

> > > Well I saw my pdoc again today, because I have plummeted down in the last two days and we were talking hospitalization. Again.

I'm so sorry to hear this. You are going through a terribly rough patch, right now. Eventually, it will get better. The hard part is that you (and I) don't even know if we are on the right meds now and the urge to find an answer is so strong; it's easy to just move on before the right med has a chance to work (Nardil took 5 weeks for you--I just finished 5 weeks on Parnate.) It's the old advice shelli, when you are depressed don't look at the big picture only focus on details or distract yourself. This is a terrible time to try to distract yourself with TV though. I know you know all this, still...

I am now pretty sure it has to do with the horror of yesterday piled up on top of my depression. I couldn’t trace it though, until I read a post from Anna (sweetmarie) saying how she had definitely experienced a downward plunge, after the news.

I've been feeling this too. I try not to listen to the news too much. My husband wants it on all the time, but I feel like climbing out of my skin when it's on so much. I reorganized the cabinets in the house to distract myself. I definately need to distract myself from this--I have no tolerance for stress and this is definately stressful. Avoidance is how I now deal with stress. I try to insulate myself from it. I have to. I've thought of looking at churches to attend actually, although I am not religious, I just think the structure, the ritual, the "words" might be soothing now.

> >I am very shaky and not sure that I can handle work.

So this is a photo shoot. Long time commitment. And you don't just get lost in the work once you start? Photo shooting sounds like the essence of detail and distraction to me if you are up to it.

That it takes a buildup of a drug combination to get you into the stoke range, and if you pay attention to the signals, you will not get there. ...if comes down to it I would not feel self-conscious bypassing triage and walking right into the ER and demanding attention.

That's great. My reaction came after 5 weeks on Parnate (which is more prone to causing hypertensive crises) and was in reaction to adding stimulants (although the day I took the Adderal I was off the Parnate, still it was in my system) and I added too much stimulant (really, I went full dose on day one) So in retrospect I was really being careless. I have a new respect for drugs, now, of course. :-)

> > > Too late, I already took a split pill. It’s not time release so I can’t imagine why there would be a problem.

Well, I was told I could split Parnate so I don't understand why not either. I think the pharmacist was just unwilling to look it up. I'm glad it worked out.

The lowest dose is 15mg. Today a whole pill, no problem, but I will continue to keep watch, especially because I will raise it on Friday to 22.5mg then Sunday to 30mg. And I have very much in mind that a buildup over several days might cause a problem.

Wow, you are moving fast. I need to increase my dose of Nardil (still 15 mg) but am a bit anxious about doing it. Do you remember if you had any anxiety when you were beginning Nardil?

> So day three, any more news? When are you going to raise your dose and do you have any idea of how high you are intending to go? I started on 45mg (well, within one week, if I remember right), but generally through the years I have kept my dose at 30mg because of sleep disturbances which were minimal at 30mg.

I'll probably go to 1 1/2 pills today this is how sure I am that my pharmacist was not right). I probably won't get to a very high dose. I'd be surprised if I go over 30 mg.

I also had very strange and scarey experiences not adjusting to natural light changes (especially from inside to outdoor sunlight) when I had been on 45mg for about six months.

Wellbutrin caused me to have visual trails and made lights dance--especially coming from a dark space (movie theatre or waking up) to a light space (movie theatre restroom).

> Were the schools closed in California?

It was up to the parents and we took the kids to school to maintain a sense of normalacy. Their school were not near location that I thought would be potential targets and they are fairly close by.

> > > BTW, before the horror of yesterday, how was being alone all day, with the kids in school?

You know I like being alone. And I have been so busy--I'm painting the house and so forth. Also when I drive the kids, the other parents pull me aside and talk to me. They like me :-) So I'm actually a bit more social than usual.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742